Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 71, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 5, 2017, 2:07 AM CDT for Jackson County, Illinois; Perry County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 2:07 AM CDT (07:07 UTC)
- Expired
- Apr 5, 2017, 2:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, IL, Perry County, MO
The radar
The Paducah radar (KPAH), 116 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WUUS53 KPAH 050707
SVRPAH
ILC077-MOC157-050730-
/O.NEW.KPAH.SV.W.0071.170405T0707Z-170405T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
207 AM CDT WED APR 5 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northwestern Jackson County in southern Illinois...
Northeastern Perry County in southeastern Missouri...
* Until 230 AM CDT
* At 206 AM CDT, severe thunderstorms were located along a line
extending from Chester to 6 miles northeast of Biehle, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chester and Gorham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3771 8944 3765 8968 3788 8988 3791 8984
3788 8980 3785 8979 3785 8974 3782 8971
3780 8968 3782 8968 3783 8966 3786 8966
3795 8959
TIME...MOT...LOC 0706Z 233DEG 47KT 3790 8982 3767 8975
HAIL...1.00IN
WIND...60MPH
$$
Smith1 follow-up statement
503
WWUS53 KPAH 050722
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
222 AM CDT WED APR 5 2017
ILC077-MOC157-050730-
/O.CON.KPAH.SV.W.0071.000000T0000Z-170405T0730Z/
Jackson IL-Perry MO-
222 AM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHWESTERN JACKSON AND EAST CENTRAL PERRY COUNTIES...
At 222 AM CDT, severe thunderstorms were located along a line
extending from near Willisville to near Altenburg, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gorham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
&&
LAT...LON 3768 8956 3767 8962 3777 8963 3781 8964
3782 8966 3785 8966 3794 8959 3771 8945
TIME...MOT...LOC 0722Z 252DEG 32KT 3794 8958 3769 8958
HAIL...1.00IN
WIND...60MPH
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:51 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 4, 11:51 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Paducah KY 1151 PM CDT Tue Apr 4 2017 .UPDATE... Issued at 1151 PM CDT Tue Apr 4 2017 Updated the AVIATION discussion for the 06Z TAF issuance. && .SHORT TERM...(Tonight through Thursday night) Issued at 223 PM CDT Tue Apr 4 2017 Despite some mosaic returns, lower trop remains quite dry and short term modeling is devoid of qpf til after 06Z. Will check collaborative grids before final publish, but anticipate back off in near term pop/wx grids, with most such occurring after 06z tonight. Best chance of storms including strong storms is tmrw pm/evening to our east. Impressive upper jet dynamics coming together with rich 850 mb theta e ridging overlaid with surface isodrosothermal ridging albeit just to our east. Anticipate strong to svr storms developing during heat of day in warm sector ahead of developing cold front, as Low tracks and deepens across cntrl MO/IL/IN. This puts marginal risk svr across our FA east of Mississippi river, slgt risk across eastern half of FA, and enhanced risk across our eastern sliver of Pennyrile/SWIN counties. Depth/strength of wind fields combined with moisture ladening trop and strong forcing from deepening Low/Front means ingredients are in place, with diurnal destabilization likely evolving as a prime factor in areal location of best development. Threat for us however will be short-lived, with front driving across West Ky by 00Z and catafrontic showers diving down in cyclonic flow afterrush thru 03z/06z. Until then, tornados, large hail, and damaging straight line winds are all a potential threat, as well as lightning/heavy rains. Colder air comes in behind the system for Thur-Thur night, with 50s/30s forecast. However, enough of a gradient still exists Thur night to preclude frost mention, with winds holding near 10 mph for much of the night. .LONG TERM...(Friday through Monday) Issued at 327 PM CDT Tue Apr 4 2017 Fri will be breezy, clear, and cool for the PAH forecast area under northerly mid level/northwesterly low level flow, as an axis of high surface pressure approaches the region. As the ridge continues to move into our region early Sat, winds are expected to drop off to light and variable, and skies will remain mostly clear. As a result, temps are forecast to dip into the 30s over much of the region after midnight. Frost is a definite possibility, mainly east of the MS River, but most of it may remain patchy. Shortly after sunrise, the surface winds are expected to increase out of the south fairly rapidly, along with the temps, and eventually the dewpoints. In fact, afternoon highs Sat will be 8-9 degrees warmer than Fri. We will be on the leading edge of a mid level ridge traversing the country's mid-section by then. The weekend is expected to be dry under the mid level ridge, with increasing cloudiness and low level winds on Sun. Meanwhile, a low pressure system is forecast by the medium range models with reasonable agreement to rotate its way across the northern Plains. Shower probabilities increase for our region starting early Mon ahead of a surface cold front, with scattered tstms possible mainly during the day. Instability should begin wane in the evening, leaving behind showers. However, at this time frame, timing of the focusing mechanism (front) does differ between the models, so tstms could linger longer. We will go with a Mon night/Tue fropa for now, with showers lingering into Tue for at least the eastern half of the region. && .AVIATION... Issued at 1151 PM CDT Tue Apr 4 2017 With the approach and passage of a front, except for possible MVFR conditions along with TSRA mainly at KCGI, VFR conditions should prevail through mid afternoon, then MVFR cigs. Variable winds AOB 5 knots early will become southeast generally AOB 10 knots, then become gusty with gusts up to 20-25 knots. In the wake of the front, winds will veer around to the southwest to west and remain gusty. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && LONG TERM...DB AVIATION...JP
Hazardous weather outlook, Apr 4, 2:54 PM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 254 PM CDT Tue Apr 4 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 254 PM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A marginal risk of severe thunderstorms nudges into the southeast Missouri Ozarks late tonight. Damaging winds and Hail would be the primary severe storm related hazards if storms which are expected across portions of Oklahoma, Kansas, and Arkansas, can hold together long enough to affect the Ozarks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe storms are expected to develop ahead of a developing cold front Wednesday afternoon and evening. Impressive spring time energy is coming together to impact parts of the lower Ohio and Tennessee valleys with an enhanced risk of severe storms. Our best chance of thunderstorms will be east of the Mississippi river, and our best chance of strong or severe storms will be across the far eastern part of our area, across the Pennyrile region of western Kentucky and extending toward southwest Indiana, east of Evansville. Tornados, large hail, and damaging winds are all potential severe weather hazards Wednesday afternoon and early evening. Much of the severe weather risk will be to the east of the area, and all of it will have shifted to the east by mid evening, so it is strictly an afternoon and early evening potential threat window for our area. Low temperatures in the 30s are possible Thursday night and Friday night. However, winds are expected to remain about 10 mph Thursday night. As a result, the best potential for killing frost is Friday night, when clear skies, light winds, and cool temperatures in the 30s make frost most likely to be more widespread and last for several hours. Frost chances are best east of the Mississippi river, where temperatures will be coolest, skies clearest, and winds lightest. Another thunderstorm chance enters the forecast Sunday night and Monday, but severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Wednesday afternoon and early evening.
In the hours before
Special weather statement, Apr 4, 11:55 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
1155 PM CDT TUE APR 4 2017
MOZ107-108-050600-
Carter MO-Ripley MO-
1155 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND WESTERN RIPLEY
COUNTIES UNTIL 100 AM CDT...
At 1154 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eminence to 14 miles southwest of Thayer.
Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Van Buren, Gatewood, Fremont, Handy and Freemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
3705 9096 3705 9077 3650 9105 3650 9113
3682 9112 3683 9122
TIME...MOT...LOC 0454Z 254DEG 31KT 3714 9134 3641 9175
SmithSpecial weather statement, Apr 5, 12:47 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
1247 AM CDT WED APR 5 2017
MOZ100-050630-
Wayne MO-
1247 AM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY UNTIL 130 AM CDT...
At 1246 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Glover to near Garwood to
7 miles west of Annieville. Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms, especially along and north of a Piedmont to Greenville
Missouri.
Locations impacted include...
Piedmont, Greenville, Wappapello Lake Area, Sam A Baker State Park,
Williamsville, Shook, Lodi and Mill Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3714 9078 3714 9076 3717 9076 3717 9074
3727 9073 3727 9055 3732 9055 3731 9029
3701 9030 3693 9035 3693 9069 3697 9070
3697 9072 3700 9071 3700 9073 3705 9073
3705 9077 3708 9078
TIME...MOT...LOC 0546Z 272DEG 32KT 3756 9083 3703 9084 3616 9136
SmithSpecial weather statement, Apr 5, 1:08 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Paducah KY
108 AM CDT WED APR 5 2017
MOZ100-050645-
Wayne MO-
108 AM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE COUNTY UNTIL
145 AM CDT...
At 108 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sam A Baker State Park, moving east at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sam A Baker State Park, Lodi and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3727 9064 3727 9055 3732 9055 3732 9023
3718 9022 3720 9063
TIME...MOT...LOC 0608Z 265DEG 41KT 3726 9051
SmithSpecial weather statement, Apr 5, 2:02 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
202 AM CDT WED APR 5 2017
MOZ086-087-109>111-050745-
Butler MO-Stoddard MO-Bollinger MO-Cape Girardeau MO-Scott MO-
202 AM CDT WED APR 5 2017
...SPECIAL WEATHER STATEMENT...
At 201 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Patton to near Lafe. Movement
was northeast at 35 mph.
Half inch hail and winds of 30 to 40 mph will be possible with these
storms.
Locations impacted include...
Jackson, Dexter, Chaffee, Bernie, Bloomfield, Marble Hill, Advance,
Puxico, Essex, Qulin, Bell City, Delta, Gordonville, Fisk, Dudley,
Dutchtown, Millersville, Leopold, Burfordville and Whitewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3650 9042 3704 9014 3704 9011 3709 9011
3743 8993 3746 8956 3663 8993 3663 9015
3660 9018 3655 9018 3654 9021 3650 9022
TIME...MOT...LOC 0701Z 247DEG 32KT 3741 8993 3627 9051
SmithThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:19 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 41 min |
| Apr 5, 9:29 AM CDT | Special Weather Statement | PAH | Hardin, Massac, Pope | 31 min |
| Apr 5, 11:56 AM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 10 days |
| Apr 5, 11:58 AM CDT | River Flood Warning | PAH | Alexander, Pulaski | 9 days |
| Apr 5, 1:18 PM CDT | Special Weather Statement | PAH | Alexander, Franklin, Jackson, Jefferson, Johnson, Perry and 3 more | 57 min |
| Apr 5, 2:12 PM CDT | Special Weather Statement | PAH | Alexander, Franklin, Gallatin, Hamilton, Hardin, Jackson and 10 more | 48 min |
| Apr 5, 2:50 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 25 min |
| Apr 5, 3:18 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 27 min |
| Apr 5, 3:46 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne, White | 29 min |
| Apr 5, 3:53 PM CDT | Tornado Warning | PAH | Edwards, Wayne, White | 37 min |
| Apr 5, 4:15 PM CDT | Wind Advisory | PAH | Alexander, Gallatin, Hardin, Johnson, Massac, Pope and 4 more | 4 hr |
| Apr 5, 5:47 PM CDT | Special Weather Statement | PAH | Edwards | 43 min |
| Apr 4, 11:55 PM CDT | Special Weather Statement | PAH | Carter | 65 min |
| Apr 5, 12:47 AM CDT | Special Weather Statement | PAH | Wayne | 43 min |
| Apr 5, 1:08 AM CDT | Special Weather Statement | PAH | Wayne | 37 min |
| Apr 5, 1:40 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 35 min |
| Apr 5, 2:02 AM CDT | Special Weather Statement | PAH | Cape Girardeau, Stoddard | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.